Posted by: Allan | 2008/10/15

Caffeine Withdrawal - Low Blood Sugar

Hi I am a coffee addict, 2 cups before work 3 before lunch, about the same in the afternoon, and a pot in the evening, more on weekends. The thing is I know that this is unhealthy and have decided to cut down, however some strange effects have started to happen?
1) The shakes, worse in the afternoon,
2) Splitting Headache, expected this one,
3) Clammy persperation in the afternoon,
4) Fatigue, don' t want to get up in the morning.
I am expecting some side effects, however for how long, day four today? And are they meant to be this severe?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Allan
The side effects of withdrawal can continue for up to 7 days
The most commonly reported withdrawal symptoms are listed below:
Headache – (often described as being gradual in development and diffuse, and sometimes throbbing and severe)
Fatigue -- (e.g., fatigue, tiredness, lethargy, sluggishness)
Sleepiness/drowsiness -- (e.g., sleepy, drowsy, yawning)
Difficulty concentrating -- (e.g., muzzy)
Work difficulty -- (e.g., decreased motivation for tasks/work)
Irritability -- (e.g., irritable, cross, miserable, decreased well-being/contentedness)
Depression -- (e.g., depressed mood)
Anxiety -- (e.g., anxious, nervous)
Flu-like symptoms -- (e.g., nausea/vomiting, muscle aches/stiffness, hot and cold spells, heavy feelings in arms or legs)
Seeing as you are already on day 4, I think you should hang in there! It may have been easier if you gradually cut down on your coffee intake. Remember Redbull, certain headache tablets like Grandpa, tea, chocolate, Coke and many other drinks may contain caffein, and you don't have to avoid it 100% - up to 300 mg caffeine per day seems to be ok to use
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.